Question by  Jenn (116)

What are the side effects of short term prednisone therapy?


Answer by  sapphire51 (1048)

Minor Side Affects: Dizziness; headache; increased hair growth; increased susceptibility to infection; increased sweating; indigestion; insomnia; menstrual irregularities; muscle weakness; nervousness; reddening of the skin on the face; restlessness; thin skin; weight gain. Most of these side effects, if they occur, should subside as your body adjusts to the medication. Tell your doctor about any that are persistent or bothersome.


Answer by  pyritejenny (347)

Side effects of prednisone may include fluid retention, weight gain, and facial swelling. It may also raise blood glucose, especially in someone who already has diabetes. Some people get insomnia from this medicine. All these side effects generally disappear when patients stop taking the drug.


Answer by  sandyriley (109)

Short term prednisone therapy has very little negative side effects. It can cause you to gain weight if taken for long periods, but not for short. I take it for asthma for just a few weeks and it really helps. Positive outways the negative!


Answer by  Cooper (24)

Effects include high blood glucose levels, especially in those patients that have been diagnosed with diabetes mellitus or those that are on other medications that increase blood glucose. There a possibility of mineralocorticoid effects such as fluid retention (although effects are minor). Other effects include insomnia, euphoria, and rarely, mania.


Answer by  lynn (821)

Some side effects of prednisone are weight gain because you are hungry all the time and insomnia, possibly irritability, however it usually gives a person lots of energy as well which can be a good thing. My grandmother got mouth ulcers from it. But it is good to help people to breathe better and reduce inflamation.


Answer by  Anonymous

i am on short term prednisolone it can cause insomnia and mood disorders

You have 50 words left!